advertisement
Question
Posted by: Getting a bit concerned now | 2002/12/18

5-6 week nagging cough

Hi Doc
I had this cough for some time now, going into my 6th week. I've been to the GP(during the 3rd week), he gave me anti-b, steroids and cough mixture. He initially thought it could be TB, but its not. I'm not spitting blood or anything heavy of the sort. I cough mostly when I speak. To some it seems funny, cause I sound as if I stutter. Its not a continuous cough, just bursts and then goes.
It sometimes feels as if there's 'water in my throat'. I can make myself cough by not pressing too hard on that particular spot. Its not as bad as its been during the 2nd week. Here I was totally confused with everything. Also I developed a BAD case of constipation and had to get medical assistance. Must say its a great way to lose weight :) Despite the VERY weird side effects

Please advise....

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

GABCN, it’s difficult to say what the problem is without being able to examine you first. It isn’t abnormal for some people to cough for up to 6 weeks after having had bronchitis. That said, maybe the best would be to at least have an x-ray taken to make sure there isn’t something serious going on. If the x-ray is clear you can wait another 2 weeks or so before you see your doctor again. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Getting a bit concerned now | 2002/12/23

Thankyou. Much thx. Still coughing....

Reply to Getting a bit concerned now
Posted by: Red | 2002/12/19

Hi

Just a reply until the Doc does:

Do you experience hayfever or allergies at any stage? If you do, it could be that you have post-nasal drip that is irritating the back of your throat. I experienced exactly the same and it was worse at night when I laid down since the drip would increase - this meant I was awake all night coughing as well!

If you do get hayfever / allergies, don't go for anti-biotics, but get a good sinus medication that will assist drying the drip.

Hope it helps!

Red

Reply to Red

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement